Alert archive / South Dakota / Wind Advisories in 2024
Wind Advisory 18, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Dec 3, 2024, 1:03 PM CST for 4 states. It took effect at Dec 4, 2024, 6:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2024, 1:03 PM CST (19:03 UTC)
- In effect from
- Dec 4, 2024, 6:00 AM CST
- Expired
- Dec 4, 2024, 9:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425 WWUS73 KFSD 031903 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 103 PM CST Tue Dec 3 2024 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-040315- /O.NEW.KFSD.WI.Y.0018.241204T1200Z-241205T0300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota- Including the cities of Holstein, Hawarden, Rock Rapids, Sioux Center, Marshall, Sanborn, Slayton, Storm Lake, George, Hull, Sibley, Le Mars, Tyler, Lakefield, Spirit Lake, Orange City, Battle Creek, South Sioux City, Rock Valley, Arnolds Park, Sioux City, Pipestone, Sheldon, Lake Benton, Luverne, Ivanhoe, Inwood, Larchwood, Hendricks, Windom, Worthington, Milford, Mountain Lake, Jackson, Cherokee, Spencer, Fulda, Hartley, and Ida Grove 103 PM CST Tue Dec 3 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts around 45 mph expected. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, and northeast Nebraska. * WHEN...From 6 AM to 9 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Brief reductions in visibility will also be possible with patchy flurries and light snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ013-SDZ038>040-053>056-059>062-065>071-040315- /O.NEW.KFSD.WI.Y.0018.241204T1200Z-241205T0000Z/ Dixon-Beadle-Kingsbury-Brookings-Sanborn-Miner-Lake-Moody-Davison- Hanson-McCook-Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme- Yankton-Clay-Union- Including the cities of Elk Point, Tea, Clayton, Freeman, Howard, Canton, Arlington, Vermillion, Tabor, Parkston, Marion, Tripp, Montrose, Viborg, Canistota, Orland, Parker, Brookings, Emery, Wakefield, Madison, Centerville, Lennox, Ponca, Chancellor, Springfield, Allen, Sioux Falls, Bridgewater, Harrisburg, Flandreau, Huron, Tyndall, De Smet, Irene, Yankton, Alcester, Jefferson, Woonsocket, Beresford, Lake Preston, North Sioux City, Avon, Alexandria, Scotland, Hurley, Mitchell, Salem, and Menno 103 PM CST Tue Dec 3 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts around 45 mph expected. * WHERE...Portions of northeast Nebraska and east central and southeast South Dakota. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Brief reductions in visibility will also be possible with patchy flurries and light snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Weisser
6 follow-up statements
835 WWUS73 KFSD 040323 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 923 PM CST Tue Dec 3 2024 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-041200- /O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota- Including the cities of Marshall, Inwood, Sioux Center, Larchwood, Rock Rapids, Worthington, Lakefield, Cherokee, South Sioux City, Hull, Lake Benton, Windom, Fulda, Sioux City, Luverne, Slayton, Arnolds Park, Hendricks, Hartley, Pipestone, Spirit Lake, Sibley, Storm Lake, Orange City, Mountain Lake, Battle Creek, Ivanhoe, Holstein, Sheldon, Milford, Tyler, Jackson, George, Le Mars, Sanborn, Ida Grove, Spencer, Rock Valley, and Hawarden 923 PM CST Tue Dec 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, and northeast Nebraska. * WHEN...From 6 AM to 9 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Brief reductions in visibility will also be possible with patchy flurries and light snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ013-SDZ038>040-053>056-059>062-065>071-041200- /O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0000Z/ Dixon-Beadle-Kingsbury-Brookings-Sanborn-Miner-Lake-Moody-Davison- Hanson-McCook-Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme- Yankton-Clay-Union- Including the cities of Salem, Canton, Marion, North Sioux City, Elk Point, Tabor, Madison, Wakefield, Lennox, Huron, Freeman, Bridgewater, Chancellor, Harrisburg, Tea, Orland, Sioux Falls, Menno, Hurley, Alcester, Avon, Canistota, Beresford, Vermillion, Woonsocket, De Smet, Allen, Brookings, Clayton, Alexandria, Yankton, Arlington, Tyndall, Lake Preston, Howard, Parkston, Irene, Montrose, Emery, Centerville, Parker, Jefferson, Viborg, Scotland, Flandreau, Mitchell, Ponca, Springfield, and Tripp 923 PM CST Tue Dec 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Nebraska and east central and southeast South Dakota. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Brief reductions in visibility will also be possible with patchy flurries and light snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ APT
047 WWUS73 KFSD 040332 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 932 PM CST Tue Dec 3 2024 SDZ050-052-057-058-063-064-041200- /O.EXA.KFSD.WI.Y.0018.241204T1200Z-241205T0000Z/ Gregory-Jerauld-Brule-Aurora-Charles Mix-Douglas- Including the cities of Kimball, Stickney, Lake Andes, Delmont, White Lake, Platte, Wessington Springs, Gregory, Armour, Alpena, Plankinton, Chamberlain, Wagner, Corsica, Burke, and Marty 932 PM CST Tue Dec 3 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central and south central South Dakota. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Brief reductions in visibility will also be possible with patchy flurries and light snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-041200- /O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota- Including the cities of Marshall, Inwood, Sioux Center, Larchwood, Rock Rapids, Worthington, Lakefield, Cherokee, South Sioux City, Hull, Lake Benton, Windom, Fulda, Sioux City, Luverne, Slayton, Arnolds Park, Hendricks, Hartley, Pipestone, Spirit Lake, Sibley, Storm Lake, Orange City, Mountain Lake, Battle Creek, Ivanhoe, Holstein, Sheldon, Milford, Tyler, Jackson, George, Le Mars, Sanborn, Ida Grove, Spencer, Rock Valley, and Hawarden 932 PM CST Tue Dec 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, and northeast Nebraska. * WHEN...From 6 AM to 9 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Brief reductions in visibility will also be possible with patchy flurries and light snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ013-SDZ038>040-053>056-059>062-065>071-041200- /O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0000Z/ Dixon-Beadle-Kingsbury-Brookings-Sanborn-Miner-Lake-Moody-Davison- Hanson-McCook-Minnehaha-Hutchinson-Turner-Lincoln-Bon Homme- Yankton-Clay-Union- Including the cities of Salem, Canton, Marion, North Sioux City, Elk Point, Tabor, Madison, Wakefield, Lennox, Huron, Freeman, Bridgewater, Chancellor, Harrisburg, Tea, Orland, Sioux Falls, Menno, Hurley, Alcester, Avon, Canistota, Beresford, Vermillion, Woonsocket, De Smet, Allen, Brookings, Clayton, Alexandria, Yankton, Arlington, Tyndall, Lake Preston, Howard, Parkston, Irene, Montrose, Emery, Centerville, Parker, Jefferson, Viborg, Scotland, Flandreau, Mitchell, Ponca, Springfield, and Tripp 932 PM CST Tue Dec 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Nebraska and east central and southeast South Dakota. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Brief reductions in visibility will also be possible with patchy flurries and light snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ APT
162 WWUS73 KFSD 040918 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 318 AM CST Wed Dec 4 2024 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-041730- /O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota- Including the cities of Le Mars, Arnolds Park, Larchwood, Hawarden, Pipestone, Ida Grove, Marshall, South Sioux City, Hartley, Sanborn, Sioux City, Holstein, Tyler, Rock Valley, Milford, George, Spirit Lake, Ivanhoe, Storm Lake, Spencer, Sheldon, Lake Benton, Cherokee, Sibley, Battle Creek, Luverne, Fulda, Worthington, Windom, Lakefield, Jackson, Hendricks, Mountain Lake, Inwood, Slayton, Orange City, Rock Rapids, Sioux Center, and Hull 318 AM CST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, and northeast Nebraska. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Brief reductions in visibility will also be possible with patchy flurries and light snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ013-SDZ038>040-050-052>071-041730- /O.CON.KFSD.WI.Y.0018.241204T1200Z-241205T0000Z/ Dixon-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner- Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Union- Including the cities of Allen, Orland, Howard, Plankinton, Lake Preston, Canistota, Brookings, Hurley, Flandreau, North Sioux City, Kimball, Lake Andes, White Lake, Harrisburg, Springfield, Wakefield, Arlington, Chamberlain, Wagner, Tyndall, Salem, Huron, Viborg, Yankton, Platte, De Smet, Parker, Jefferson, Beresford, Sioux Falls, Delmont, Madison, Centerville, Scotland, Lennox, Ponca, Elk Point, Vermillion, Irene, Gregory, Alcester, Stickney, Corsica, Alpena, Mitchell, Montrose, Menno, Chancellor, Tea, Marion, Burke, Wessington Springs, Bridgewater, Emery, Armour, Marty, Parkston, Woonsocket, Avon, Canton, Tabor, Tripp, Clayton, Freeman, and Alexandria 318 AM CST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Nebraska and central, east central, south central, and southeast South Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Brief reductions in visibility will also be possible with patchy flurries and light snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SG
219 WWUS73 KFSD 041726 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1126 AM CST Wed Dec 4 2024 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-050130- /O.CON.KFSD.WI.Y.0018.000000T0000Z-241205T0300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota- Including the cities of Sioux City, Hendricks, Rock Rapids, Ivanhoe, Storm Lake, Sioux Center, Marshall, George, Cherokee, Sanborn, Arnolds Park, Pipestone, Worthington, Fulda, Hartley, Milford, Spencer, Ida Grove, Holstein, Slayton, Lakefield, Luverne, Orange City, Sibley, Larchwood, Mountain Lake, Sheldon, Hull, Inwood, Windom, Lake Benton, Spirit Lake, Rock Valley, Hawarden, Jackson, Battle Creek, Le Mars, South Sioux City, and Tyler 1126 AM CST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, and northeast Nebraska. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NEZ013-SDZ038>040-050-052>071-050000- /O.CON.KFSD.WI.Y.0018.000000T0000Z-241205T0000Z/ Dixon-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner- Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Union- Including the cities of Howard, Irene, Hurley, Harrisburg, Springfield, Emery, Vermillion, De Smet, Scotland, Alpena, Beresford, Armour, Gregory, Parkston, Lennox, Alexandria, Tea, Tabor, Wakefield, Alcester, White Lake, Canton, Ponca, Plankinton, North Sioux City, Flandreau, Allen, Tripp, Platte, Burke, Sioux Falls, Lake Preston, Delmont, Lake Andes, Salem, Arlington, Wagner, Orland, Parker, Chamberlain, Mitchell, Viborg, Kimball, Canistota, Jefferson, Menno, Corsica, Madison, Wessington Springs, Elk Point, Montrose, Woonsocket, Chancellor, Tyndall, Avon, Yankton, Marty, Bridgewater, Centerville, Brookings, Freeman, Stickney, Huron, Clayton, and Marion 1126 AM CST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Portions of northeast Nebraska and central, east central, south central, and southeast South Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Weisser
014 WWUS73 KFSD 042355 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 555 PM CST Wed Dec 4 2024 NEZ013-SDZ038>040-050-052>071-050100- /O.EXP.KFSD.WI.Y.0018.000000T0000Z-241205T0000Z/ Dixon-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner- Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay- Union- Including the cities of Tyndall, Tripp, Tea, Vermillion, Corsica, Freeman, Howard, Irene, Yankton, Elk Point, Lake Andes, White Lake, Emery, Montrose, Lake Preston, Delmont, North Sioux City, Ponca, Parker, Madison, Canton, Mitchell, Flandreau, Wakefield, Gregory, Alcester, Harrisburg, Woonsocket, Alexandria, Tabor, Huron, Armour, Beresford, Springfield, Kimball, Jefferson, Bridgewater, Orland, Platte, Chancellor, Hurley, De Smet, Parkston, Centerville, Marion, Wessington Springs, Clayton, Chamberlain, Scotland, Menno, Viborg, Marty, Lennox, Alpena, Sioux Falls, Stickney, Avon, Brookings, Burke, Salem, Plankinton, Wagner, Arlington, Allen, and Canistota 555 PM CST Wed Dec 4 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Northwesterly winds will gradually decrease overnight. With that being said, breezy to strong wind gusts remain possible through Thursday morning with gusts up 35 mph possible. $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-050300- /O.CON.KFSD.WI.Y.0018.000000T0000Z-241205T0300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota- Including the cities of Ivanhoe, Orange City, Windom, Sanborn, Spencer, Fulda, Sioux City, Larchwood, Ida Grove, Rock Rapids, South Sioux City, Hawarden, Cherokee, Sioux Center, Milford, Sibley, Pipestone, Mountain Lake, George, Inwood, Rock Valley, Hendricks, Marshall, Jackson, Luverne, Lakefield, Hull, Storm Lake, Tyler, Hartley, Spirit Lake, Battle Creek, Le Mars, Slayton, Holstein, Worthington, Lake Benton, Arnolds Park, and Sheldon 555 PM CST Wed Dec 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota, and northeast Nebraska. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IG
349 WWUS73 KFSD 050252 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 852 PM CST Wed Dec 4 2024 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-050400- /O.EXP.KFSD.WI.Y.0018.000000T0000Z-241205T0300Z/ Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dakota- Including the cities of Ivanhoe, Orange City, Windom, Sanborn, Spencer, Fulda, Sioux City, Larchwood, Ida Grove, Rock Rapids, South Sioux City, Hawarden, Cherokee, Sioux Center, Milford, Sibley, Pipestone, Mountain Lake, George, Inwood, Rock Valley, Hendricks, Marshall, Jackson, Luverne, Lakefield, Hull, Storm Lake, Tyler, Hartley, Spirit Lake, Battle Creek, Le Mars, Slayton, Holstein, Worthington, Lake Benton, Arnolds Park, and Sheldon 852 PM CST Wed Dec 4 2024 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Northwesterly winds will continue to gradually decrease overnight. With that being said, breezy to strong wind gusts remain possible through Thursday morning with gusts up 35 mph possible at times. $$ IG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Dec 3, 12:08 PM CST, 55 minutes earlier. Its key messages:
- Milder temperatures for today. Breezy east of I-29.
- A cold front will move through tonight into Wednesday, bringing wind gusts of 30-40+ mph and falling daytime temperatures on Wednesday. Scattered flurries/very light snow will be possible on Wednesday and Wednesday evening. At this time, impacts are expected to be minor.
- Sub-zero wind chills return Wednesday evening and continue through Thursday morning.
- Much milder temperatures for Friday through Sunday.
- Cooler with low confidence precipitation chances for the beginning of next week.
Area forecast discussion, Dec 3, 12:08 PM CST, 55 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1208 PM CST Tue Dec 3 2024 .KEY MESSAGES... - Milder temperatures for today. Breezy east of I-29. - A cold front will move through tonight into Wednesday, bringing wind gusts of 30-40+ mph and falling daytime temperatures on Wednesday. Scattered flurries/very light snow will be possible on Wednesday and Wednesday evening. At this time, impacts are expected to be minor. - Sub-zero wind chills return Wednesday evening and continue through Thursday morning. - Much milder temperatures for Friday through Sunday. - Cooler with low confidence precipitation chances for the beginning of next week. && .DISCUSSION... Issued at 350 AM CST Tue Dec 3 2024 As expected, winds have become southerly very early this morning as surface high pressure over the area shifts to the east. With warm air advection and cloud cover, temperatures have steadied out or risen during the late night hours, with current temperatures mainly in the teens. Strong warm air advection will continue to develop across the region for today - this as the surface ridge axis shifts from the Plains into the Tennessee Valley during the day and a midlevel wave/ surface trough tracks into the western Dakotas. This will result in a "thaw" across our area - although temperatures will still remain below normal for this time of year. Highs look to rise into the 30s to lower 40s (with warmest readings over south central SD). Guidance does suggest that it will be a breezy day - focused more so from the Interstate 29 corridor and eastward; this where the SPG will be tighter and mixing will tap into stronger winds aloft over that area. A weak cold front will slide through the area tonight, and will see temperatures steady out or rise again as mixing is enhanced somewhat as northwesterly winds pick up behind the boundary. Look for lows generally mid 20s to lower 30s. Enjoy the milder conditions while you can, because big changes are in store for Wednesday. A strong low level jet dives into the Northern Plains as an upper level trough deepens from the Mississippi Valley and eastward. This will drive much colder air into our area during the day on Wednesday. While early day temperatures may rise into the upper 20s to mid 30s, temperatures will fall in the afternoon - residing in the teens and lower 20s by the evening. In addition, with the strong cold air advection, enhanced mixing will tap into 40 to 45 kts winds aloft. This will result in a potential for gusts just either side of 40 mph in some areas during the afternoon. This may approach Wind Advisory criteria, so will keep and eye on that. Could also see scattered flurries/very light snow during the day into Wednesday evening with any saturation in the DGZ, though are not expecting much in the way of accumulation. We are back in the ice box for Wednesday night and Thursday. Lows on Wednesday night will drop to just either side of zero, with highs on Thursday mainly in the teens. This will result in winds chills as low as 10 below to 15 below later on Wednesday night into early Thursday. A weak shortwave will track over the region on Thursday in the northwesterly upper level flow, and some deterministic models want to produce very light snow with this feature. That being said, ensembles suggest only a 10-20% probability of receiving a few tenths of snow during that period. The roller coaster temperatures continue in the extended period, as the upper level pattern slowly transitions to a west/southwesterly flow and southerly surface winds return to our area. This will result in a rather dramatic warm up, with highs climbing into the 30s and 40s (nearing 50 in some areas) for Friday through Sunday. By Monday, may see temperatures cool back to just below normal. Both deterministic models and ensembles suggest that precipitation chances may return to the area sometime in the Sunday to Monday time frame, though confidence is low in any one solution due to model differences. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1205 PM CST Tue Dec 3 2024 Southerly winds will turn westerly tonight with LLWS in most locations as stronger winds develop just above the surface. Shortly after sunrise some of these winds will begin to mix to the surface and from mid morning into the afternoon northwest winds may gust to 40 to 50 mph at times. Patchy flurries and light snow could reduce visibilities but confidence in timing is low. The better chances for lower visibilities will be mid morning into the afternoon near and north of I-90, especially across southwest MN. Some MVFR conditions will be possible and brief IFR conditions in flurries and light snow will be briefly possible. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && DISCUSSION...JM AVIATION...08
Hazardous weather outlook, Dec 3, 4:26 AM CST, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 426 AM CST Tue Dec 3 2024 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-041030- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory- Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook- Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton- Union- 426 AM CST Tue Dec 3 2024 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. On Wednesday, breezy northwesterly wind gusts to 40 mph are expected. Isolated flurries or very light snow showers are possible, though impacts are expected to be minor at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in South Dakota, 2024Wind Advisories in Iowa, 2024Wind Advisories in Minnesota, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.